MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. LTXFR NV TUR Y-SET; ADMINISTRATION SET

ICU MEDICAL COSTA RICA LTD. LTXFR NV TUR Y-SET; ADMINISTRATION SET
Model Number 654301
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has returned for evaluation.Investigation is not complete.Pma/510(k) - exempt.
 
Event or Problem Description
The event involved an irrigation set, large bore, tur, urological connector 96 inch, that when puncturing the iv bag, pieces of the spike were seen floating in the sight chamber.The device was replaced and therapy was resumed.There was no adverse event and no delay in critical therapy.
 
Additional Manufacturer Narrative
Received one used latex-free nonvented t-u-r y-set lot#856405h for evaluation.As received, the piercing pins were found to be broken.Examination of the piercing pin surfaces shows evidence of twisting or bending forces exerted on the window bases.This effect was able to be replicated by using an intact irrigation set piercing pin (same list number) to access a new flexible container of water.During this test, the pin was able to be pushed through the diaphragm with no problems and flow was established.However if the pin was pushed partially through the diaphragm, then bent, the tip of the piercing pin snapped off.This break does not occur if the bag/pin connection is torqued on or bent after the pin has been completely inserted into the bag.The complaint of the piercing pins being brittle cannot be confirmed.The customer complaint of piercing pins breaking during use can be confirmed.The probable cause of the breaks is unintentional bending forces exerted on the piercing pin during insertion of the pin into a new flexible container of fluid.A batch record review was performed to lot# 856405h, list# 06543-0403 and no discrepancies that may have contributed to a complaint of this nature were found.The quality inspection of final visual and physical evaluation results indicated that the product met specification requirements.Manufacturing quality (mq) performed visual and physical evaluation with zero defects found.No process changes, unusual event, re-work, re-processing or re-inspection activities were generated or performed to the batch mentioned above or its commodities.As a result no discrepancies that may have contributed to a complaint of this nature were found.

Brand Name
LTXFR NV TUR Y-SET
Common Device Name
ADMINISTRATION SET
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
MDR Report Key8561689
Report Number9615050-2019-00131
Device Sequence Number16730923
Product Code GBX
UDI-Device Identifier10887787006725
UDI-Public(01)10887787006725(17)210131(10)856405H
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number654301
Device Catalogue Number065430403
Device Lot Number856405H
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/19/2019
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1